Alert archive / Pennsylvania / Wind Chill Advisories in 2009

Wind Chill Advisory 2, NWS State College, PA

February 4, 2009Cambria County, Somerset County, Pennsylvania

NWS State College, PA issued this wind chill advisory at Feb 4, 2009, 3:03 PM EST for Cambria County, Somerset County, Pennsylvania. It took effect at Feb 5, 2009, 1:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2009, 3:03 PM EST (20:03 UTC)
In effect from
Feb 5, 2009, 1:00 AM EST
Expired
Feb 5, 2009, 9:00 AM EST
In force
8 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 106 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2009-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2009-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCTP 042003
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
303 PM EST WED FEB 4 2009

PAZ024-033-050815-
/O.NEW.KCTP.WC.Y.0002.090205T0600Z-090205T1400Z/
/O.CON.KCTP.WW.Y.0031.000000T0000Z-090205T0600Z/
CAMBRIA-SOMERSET-
303 PM EST WED FEB 4 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST
THURSDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM
EST THURSDAY. 

PERSISTENT WESTERLY WINDS AND A DEPARTING UPPER LEVEL LOW WILL
KEEP SNOW SHOWERS GOING ALL EVENING AND INTO THE FIRST PART OF THE
NIGHT OVER THE REGION. BY LATE TONIGHT...TOTAL SNOWFALL
ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ACROSS THE ADVISORY
AREA.

AS THE SNOW SHOWERS TAPER OFF AFTER MIDNIGHT...THE TEMPERATURES
WILL DROP INTO THE LOWER SINGLE DIGITS. THE WEST WINDS WILL STAY
ABOUT 10 TO 15 MPH FOR MOST OF THE NIGHT AS WELL. THIS WILL
CREATE WIND CHILLS OF ABOUT 15 BELOW ZERO. THESE LOW WIND CHILLS
WILL LAST UNTIL MID MORNING ON THURSDAY.

BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE EXTREME CAUTION WHILE DRIVING. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND
HYPOTHERMIA ARE POSSIBLE IF THOSE VENTURING OUTDOORS DO NOT TAKE
THE PROPER PRECAUTIONS. WEAR MULTIPLE LAYERS OF WARM...LOOSE
FITTING CLOTHING. TRAPPED AIR BETWEEN THE LAYERS WILL INSULATE
YOU. OUTER GARMENTS SHOULD BE TIGHTLY WOVEN TO SHIELD THE WIND. A
HOOD OR HAT IS ESSENTIAL...AS HALF YOUR BODY HEAT CAN BE LOST
FROM YOUR HEAD. 

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN
ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE.

$$

DANGELO
2 follow-up statements
000 
WWUS41 KCTP 042252
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
552 PM EST WED FEB 4 2009

PAZ017>019-027-028-050-050600-
/O.EXA.KCTP.WW.Y.0031.000000T0000Z-090205T0600Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-SNYDER-
552 PM EST WED FEB 4 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 1 AM EST
THURSDAY.

SNOW SHOWERS...WITH OCCASIONALLY HEAVY SNOW SQUALLS WILL BRING AN
ADDITIONAL 1 TO 3 INCHES OF ACCUMULATION IN MANY LOCATIONS THROUGH
EARLY TONIGHT. A FEW PLACES COULD SEE UP TO 4 INCHES OF POWDERY 
SNOW.

VISIBILITY WILL VARY GREATLY...AND WILL BRIEFLY DROP TO JUST A
FEW HUNDRED FEET IN THE HEAVY SQUALLS. THIS SNOWFALL AND POOR
VISIBILITY WITH TEMPERATURES FALLING IN THE TEENS...WILL CREATE
ICY ROADS AND EXTREMELY HAZARDOUS TRAVEL CONDITIONS.

AS THE SNOW SHOWERS TAPER OFF AFTER MIDNIGHT...THE TEMPERATURES
WILL DROP INTO THE UPPER SINGLE DIGITS AND LOWER TEENS.
THE WEST TO NORTHWEST WINDS WILL STAY ABOUT 10 TO 15 MPH FOR MOST
OF THE NIGHT AS WELL. THIS WILL CREATE WIND CHILLS OF ABOUT 5
BELOW ZERO. THESE LOW WIND CHILLS WILL LAST UNTIL MID MORNING ON
THURSDAY.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS
SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE
SLIPPERY SPOTS DEVELOP FIRST. 

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN
ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE.



$$

PAZ024-033-051100-
/O.CON.KCTP.WW.Y.0031.000000T0000Z-090205T0600Z/
/O.CON.KCTP.WC.Y.0002.090205T0600Z-090205T1400Z/
CAMBRIA-SOMERSET-
552 PM EST WED FEB 4 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO
9 AM EST THURSDAY. 

PERSISTENT WESTERLY WINDS AND A DEPARTING UPPER LEVEL LOW WILL
KEEP SNOW SHOWERS AND LOCALIZED HEAVY SQUALLS GOING ALL EVENING
AND INTO THE FIRST PART OF THE NIGHT OVER THE REGION. VISIBILITY
WILL VARY GREATLY AND WILL BRIEFLY DROP TO JUST A FEW HUNDRED FEET
IN THE HEAVY SQUALLS. THIS SNOWFALL AND POOR VISIBILITY WITH
TEMPERATURES FALLING TO AROUND 10 ABOVE...WILL CREATE ICY ROADS
AND EXTREMELY HAZARDOUS TRAVEL CONDITIONS.

BY LATE TONIGHT...TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES
ARE EXPECTED ACROSS THE ADVISORY AREA...WITH LOCALLY UP TO 7
INCHES ON THE RIDGE TOPS TO THE WEST OF ROUTE 2 19.

AS THE SNOW SHOWERS TAPER OFF AFTER MIDNIGHT...THE TEMPERATURES
WILL DROP INTO THE LOWER SINGLE DIGITS. THE WEST WINDS WILL STAY
ABOUT 10 TO 15 MPH FOR MOST OF THE NIGHT AS WELL. THIS WILL
CREATE WIND CHILLS OF ABOUT 15 BELOW ZERO. THESE LOW WIND CHILLS
WILL LAST UNTIL MID MORNING ON THURSDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND
HYPOTHERMIA ARE POSSIBLE IF THOSE VENTURING OUTDOORS DO NOT TAKE
THE PROPER PRECAUTIONS. WEAR MULTIPLE LAYERS OF WARM...LOOSE
FITTING CLOTHING. A HOOD OR HAT IS ESSENTIAL...AS HALF YOUR BODY
HEAT CAN BE LOST FROM YOUR HEAD.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE.

$$

LAMBERT/RADZANOWSKI/MACH
000 
WWUS41 KCTP 051200
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 AM EST THU FEB 5 2009

PAZ024-033-051400-
/O.CON.KCTP.WC.Y.0002.000000T0000Z-090205T1400Z/
CAMBRIA-SOMERSET-
700 AM EST THU FEB 5 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

THE TEMPERATURES ARE NEAR ZERO IN MANY LOCATIONS THIS
MORNING...AND WEST WINDS ARE 5 TO 10 MPH. THIS WILL CREATE WIND
CHILLS OF ABOUT 15 BELOW ZERO. THESE LOW WIND CHILLS WILL LAST
INTO MID MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND
HYPOTHERMIA ARE POSSIBLE IF THOSE VENTURING OUTDOORS DO NOT TAKE
THE PROPER PRECAUTIONS. WEAR MULTIPLE LAYERS OF WARM...LOOSE
FITTING CLOTHING. A HOOD OR HAT IS ESSENTIAL...AS HALF YOUR BODY
HEAT CAN BE LOST FROM YOUR HEAD.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE.

$$

DANGELO

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 2:29 PM EST, 34 minutes earlier.

Area forecast discussion, Feb 4, 2:29 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
229 PM EST WED FEB 4 2009

.SYNOPSIS...
LOW PRESSURE ALOFT WILL CONTINUE TO DRIFT TO THE NORTH AND EAST OF
THE REGION...WITH SNOW SHOWERS LINGERING INTO THE NIGHT. THE
HEAVIEST SNOW IS EXPECTED OVER THE LAUREL HIGHLANDS AND SOUTH-
CENTRAL MOUNTAINS THIS EVENING. MUCH COLDER AND DRIER AIR WILL
LAST THROUGH EARLY FRIDAY...BEFORE A STEADY WARMING TREND BEGINS
ON FRIDAY WITH ABOVE NORMAL TEMPERATURES FOR THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
WEAKNESS IN PRESSURE FIELD STARTING TO SHOW UP OVER CENTRAL
PA...WITH AXIS OF THIS INVERTED TROFFINESS RIGHT OVER KUNV. ALSO
STARTING TO SEE THE WINDS VEER TO N AT KELM WHILE STRAIGHT W AT
KJST AND KFIG. THEY ARE PICKING UP A BIT AS WELL...WHICH WILL HELP
TO STRENGTHEN THE WEAK CONVERGENCE IN THIS AREA CURRENTLY.

LOCAL MESO MDLS INCL THE NAM WRF AND NAM NMM AS WELL AS
THE NATIONAL NAM12KM HAVE THIS AREA PEGGED FOR DEVELOPMENT OF
HEAVIER SNOW SHOWERS THIS AFTN AND EVENING. HAVE TO START
BELIEVING THEM WITH SUPPORT FROM THEIR GOOD GUIDANCE YESTERDAY
FRESH IN MY MIND. WILL CONTINUE TO RAMP UP MENTIONS OF SHSN AND
INTRODUCE ACCUMS FOR THE AFTN AND EVENING IN THE AREA BOUNDED BY
KUNV...KSEG...KMDT...KAOO AND KHGR. THIS SHOULD BE A FEW MILES
WEST OF LAST NIGHT/S LUCKY WINNERS IN THE DEEP SNOW CONTEST IN
LANCASTER CO.

RADAR RETURNS RAMPING UP IN THE LOCAL AREA...WITH VSBY DOWN TO
1-2SM ATTM UNDER A DECENT BAND. DAYLIGHT WILL KEEP ACCUMS MINIMAL
HERE...BUT WITH DARKNESS IT COULD TIGHTEN UP INTO THE BAND THE
MDLS SAY IT WILL...AND IT WILL BEGIN TO ACCUMULATE - ESP WHERE THE
BEST CELLS/RETURNS REPEATEDLY GO.

IF THIS AREA BECOMES MORE ACTIVE AND THE BAND REALLY DOES START TO
CONSOLIDATE WELL WE MAY NEED A TARGETED ADVISORY.

OTHERWISE...GENERALLY LIGHT SNOW SHOWERS OVER THE NW/MTS WILL
LINGER ALL EVENING. LAURELS STILL UNDER ADVISORY THROUGH 1 AM
WITH ONE MORE SHORTWAVE TO ROTATE THROUGH AROUND 00Z FROM N-S ON
THE WESTWARD SIDE OF THE UPPER LOW. UPSLOPE THERE AND FLUFFINESS
OF SNOW WILL LEND TO GOOD ACCUMS.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH THURSDAY NIGHT/...
UPSLOPE FLOW AND ENHANCEMENT BY A SHORT WAVE TO PASS THIS EVENING
WILL KEEP SNOW ACCUMULATING ON THE WEST-FACING SLOPES OF THE
LAURELS FOR AT LEAST THE FIRST HALF OF TONIGHT. GENERALLY LIGHT
SHSN WILL CONTINUE OVER THE NW...TOO. A LARGE OPEN-WATER AREA IS
SEEN IN VIS PICS ACROSS TO CANADA BETWEEN CLE AND PUT-IN- BAY. BUT
MOST OF THE LAKE IS STILL FROZEN OVER...WHICH SHOULD HELP KEEP
ACCUMS THERE MINOR/BELOW ADVSRY NUMS.

ONLY SLOW IMPROVEMENT IS SEEN BY TONIGHT WITH THE UPPER LOW
INCHING OFFSHORE AND MDT TO STG H5 NLY FLOW PERSISTING. SHORTWAVE
RIDGING DOES EVENTUALLY REACH THE AREA ON THURSDAY NUDGING THE
UPPER TROF FURTHER OFFSHORE WITH THE MOST PRONOUNCED IMPROVEMENT
SEEN AT THAT TIME. UNTIL THEN...PLENTY OF CLOUDS AND SCATTERED LIGHT
SNOW SHOWER ACTIVITY WL PERSIST OVER THE WESTERN HIGH TERRAIN...
WITH CONDITIONS IMPROVING THE FURTHER DOWNSTREAM ONE GOES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE CENTERED OVER THE SERN U.S. WILL BUILD ACROSS THE
REGION LATE IN THE WEEK BEHIND THE BY THE THEN DEPARTING UPPER
TROF WITH DRY AND COLD WEATHER INTO FRIDAY NIGHT.

INCREASING SOUTH TO SW FLOW ON THE BACKSIDE OF THE SFC HIGHT AND
BUILDING HEIGHTS WILL LEAD TO A WARM- UP OVER THE UPCOMING
WEEKEND WITH MUCH ABOVE MUCH NORMAL TEMPS POSSIBLE BY
SUNDAY.

SEVERAL WEAK WAVES WILL MOVE THROUGH THE RELATIVELY FLAT
FLOW...ONE SATURDAY AND ONE TUESDAY. AT THIS POINT THESE LOOK LIKE
THE ONLY CHANCES OF SIG PCPN DURING THE LONG TERM PERIOD.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
TYPICAL POST-FRONTAL CYCLONIC FLOW REGIME WILL CONTINUE INTO THE
EVENING. AT LEAST ONE MORE SHORTWAVE/TROF AXIS SHOULD ROTATE
THROUGH CENTRAL PA AROUND 00Z....WITH CHANNELED VORTICITY TO
REMAIN HIGH INTO THE MORNING HOURS. THIS WILL CERTAINLY ENHANCE
THE SHSN IN THE LAURELS...AND PERHAPS SOME AREAS ACROSS THE
SOUTHERN TIER. EXPECT IFR/OCCNL MVFR FOR KJST ALL NIGHT AND AT
KBFD INTO THE MIDDLE OF THE NIGHT. KIPT SHOULD REMAIN GENERALLY
DRY/VFR AWAY FROM MOISTURE AND NORTH OF A CONVERGENCE ZONE SETTING
UP FROM KUNV TO KMDT/KTHV. THIS COULD HELP TO FORM A MORE-
ORGANIZED BAND OF SNOW SOMEWHERE BETWEEN KUNV AND KFDK/KTHV/KMDT
AGAIN THIS EVENING. MOST LIKELY THIS BAND WOULD BE TO THE EAST OF
KAOO...AND WEST OF KLNS. BUT SCT SHSN ARE LIKELY THERE. THE
OROGRAPHICALLY ENHANCED CYCLONIC FLOW DRIVEN SHSN IN THE WEST
SHOULD BEGIN TO TAPER OFF AT KJST THURS MORNING AS SFC RIDGE
BUILDS IN. HOWEVER...LOW CLOUDS WILL MOST LIKELY PERSIST BLW THE
SUBSIDENCE INVERSION INTO THE LATE MORNING. ALMOST ALL LOCATIONS
SHOULD BE VFR BY 12Z...THOUGH. A WARM FRONT WILL LIFT NEWD ACROSS
THE COMMONWEALTH THUR NITE.

OUTLOOK...
FRI...MVFR/VFR FOR WRN TERMINALS. VFR ELSEWHERE.
SAT...BCMG MVFR W WITH RAIN SHOWERS PSBL. REST OF AREA VFR.
SUN...MAINLY MVFR WITH RAIN/SNOW SHOWERS...ESP NW.
MON...MVFR WEST. VFR EAST.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR PAZ024-033.
WIND CHILL ADVISORY FROM 1 AM TO 9 AM EST THURSDAY FOR PAZ024-
033.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...LAMBERT/GARTNER
AVIATION...DANGELO
Hazardous weather outlook, Feb 4, 6:35 AM EST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
635 AM EST WED FEB 4 2009

PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-051145-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
635 AM EST WED FEB 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024-033-051145-
CAMBRIA-SOMERSET-
635 AM EST WED FEB 4 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 4, 2:42 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
242 PM EST WED FEB 4 2009

PAZ019-026-027-042045-
HUNTINGDON PA-MIFFLIN PA-SOUTHERN CENTRE PA-
242 PM EST WED FEB 4 2009

...A SNOW SQUALL WILL AFFECT CENTRAL MIFFLIN...NORTHEASTERN
HUNTINGDON AND SOUTH CENTRAL CENTRE COUNTIES...

AT 233 PM EST...A SNOW SQUALL WAS LOCATED NEAR STATE COLLEGE...MOVING
SOUTHEAST AT 10 MPH. THE HEAVY SNOW WAS STARING TO ACCUMULATE ON
COLDER SURFACES LIKE CARS AND UNTREATED ROADS. A QUICK DUSTING TO AN
INCH OF ACCUMULATION IS POSSIBLE BY 4 PM.

THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THE SQUALL TO LESS THAN A
QUARTER OF A MILE. THE SNOW WILL FALL ONTO WARM ROAD SURFACES...WHICH
WILL CAUSE IT TO QUICKLY MELT AND THEN RE-FREEZE. THIS COULD CREATE
VERY ICY CONDITIONS IF THE ROAD SURFACE IS UNTREATED.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 67 AND 81.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...ROUTE 522...STATE ROAD 26...STATE
ROAD 45.

USE EXTREME CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 8:40 PM ESTWinter Weather AdvisoryCTPAdams, Cambria, Centre, Clearfield, Huntingdon, Juniata and 5 more28 hr

Nearby

Wind Chill Advisories in Pennsylvania, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.